DzyMsLizzy profile image 92

Why do so many medications include a warning or precaution about side effects,


when the listed side effects are the very things/symptoms you are trying to treat? (E.g., "dizziness" on a medication to treat vertigo?) It seems to make no sense. It also makes no sense to list as a side-effect or "warning" the very thing you seek, e.g., "may cause drowsiness" on a sleep aid. Well, I would hope so--that's the whole idea!

 
This question is closed to new answers.

sort by best latest

duffsmom profile image61

Best Answer P. Thorpe Christiansen (duffsmom) says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
  • DzyMsLizzy profile image

    Liz Elias (DzyMsLizzy) 3 years ago

    And that is the main problem with our society--lawyers! It's all about the CYA business, over and above what is REALLY best for people!

    You know why sharks don't attack lawyers, right?

    Professional courtesy!

    ;-)


  • See all 2 comments
Theophanes profile image94

Theophanes says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
  • DzyMsLizzy profile image

    Liz Elias (DzyMsLizzy) 3 years ago

    I recall (related to billybuc's answer) a sign in my chiropractor's office, "If we give healthy people drugs, it makes them sick, so why do we give sick people drugs?"


  • See all 2 comments
billybuc profile image85

Bill Holland (billybuc) says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
  • DzyMsLizzy profile image

    Liz Elias (DzyMsLizzy) 3 years ago

    I know, huh, billybuc--it's downright scary!

susi10 profile image93

Susan W (susi10) says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
  • DzyMsLizzy profile image

    Liz Elias (DzyMsLizzy) 3 years ago

    Yes, but how would you then know if it WAS a side effect, instead of the case being that the medication simply was not working???


  • See all 2 comments
cloverleaffarm profile image71

Healing Herbalist (cloverleaffarm) says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
artist101 profile image83

Sherrie Westerfield, Cpht (artist101) says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
Lor's Stories profile image61

Lor's Stories says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago
profile image0

Larry Wall says

You can help the HubPages community highlight top quality content by ranking this answer up or down.

3 years ago